MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rees0386 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "patient's brachial vessel was accessed using the safety needle supplied in the bard picc (peripherally inserted central catheter) kit.Blood return from the needle was positive and the guidewire was introduced through the needle.The needle was then removed from the patient's vessel, leaving the guidewire in place.I then made a tiny incision right above the guidewire to allow the dilator/introducer to be placed.I threaded the guidewire into the needle introducer and began to apply pressure to advance the introducer into the vessel.As i continued to apply pressure to the introducer, the guidewire advanced into the vessel as well.I removed the entire introducer since i didn't see the wire, and was unable to see the guidewire.I applied pressure to stop the bleeding and then ultrasound the patient's area to confirm the wire was in fact in the patient's vasculature.".

Brand Name
POWERPICC SOLO 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12144192
Report Number3006260740-2021-02715
Device Sequence Number4215236
Product Code LJS
UDI-Device Identifier00801741154812
UDI-Public(01)00801741154812
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1395108D1
Device Lot NumberREES0386
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR